Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 32, NWS Jackson, MS

May 25, 2025Ashley County, Arkansas

NWS Jackson, MS issued this flash flood warning at May 25, 2025, 8:43 PM CDT for Ashley County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 8:43 PM CDT (01:43 UTC)
Expired
May 25, 2025, 10:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 186 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2989 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2989 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WGUS54 KJAN 260143
FFWJAN
ARC003-260345-
/O.NEW.KJAN.FF.W.0032.250526T0143Z-250526T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
843 PM CDT Sun May 25 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Ashley County in southeastern Arkansas...

* Until 1045 PM CDT.

* At 843 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Crossett, Hamburg, North Crossett, West Crossett, Wilmot, 
  Portland, Montrose, Parkdale, Berlin, Old Milo and Snyder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3301 9146 3301 9207 3303 9208 3303 9211
      3307 9211 3310 9214 3315 9211 3316 9214
      3319 9213 3321 9213 3321 9208 3324 9209
      3326 9205 3328 9204 3328 9200 3330 9200
      3330 9198 3333 9198 3336 9146

FLASH FLOOD...RADAR INDICATED

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:05 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 25, 7:05 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
705 PM CDT Sun May 25 2025

...New AVIATION...

.DISCUSSION...
Issued at 253 PM CDT Sun May 25 2025
Rest of today into tonight...

Main adjustments were to add an Enhanced risk into the Hwy 82
corridor, with main threats of damaging winds in excess of 70mph and
hail quarter to half dollar size. In addition, a flash flood risk is
possible tomorrow on Monday northwest of the Natchez Trace
(northwest Delta to MS River corridor), with continued low end
Marginal severe risk as well. Previous morning update through
tonight is on track and below.

Another round of showers & storm activity, with organized complex,
is likely late this afternoon to evening. Morning upper air & sfc
analysis & mesoanalysis indicates the region on the northern
periphery of ridging over the Gulf of Mexico with stalled sfc
boundary situated across north-central portions of the area. Low-
level moist advection of 340-360K sfc Theta E & >340K Theta E at 925-
850mb layer is aiding in favorable thermodynamics, with nearly +2500-
3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow
at 500mb is aiding in subtle shortwave energy, which is inducing
early morning convective development across the Ozarks. This is
progged to sink southward through the day & move either an organized
convective complex or outflow/cold pool boundary into the Hwy 82
corridor around peak insolation time. With nearly 25-35kts of deep
layer shear in the 0-6km layer, any storms that initiate prior or
along a morning convective outflow should grow upscale and propagate
southward. The only caveat is low-level bulk shear vectors are
southwesterly, which could decrease balance of cold pools &
southward extent of the highest severe threat. However, similar to
yesterday, this seems to be not enough to hinder strong to severe
activity propagation. The Storm Prediction Center (SPC) earlier
expanded the Slight/Marginal risks southward. In addition, there are
enough trends in HREF probs of convective wind gusts & severe
probabilities in HREF/CSU machine learning guidance to support
locally adding in the Interstate 20 corridor into this, while the
Highway 84 corridor was added into a Marginal risk. Overall,
thinking is the same for hazards: 60-70mph winds, quarter size hail
& a tornado can't be ruled out (mainly focused in the Hwy 82
corridor). Timing is mainly after 4-5PM in the extreme northwest
Delta, with some earlier diurnal development possible, & propagating
southward into the I-20 corridor around 8-10PM & some persisting
through midnight as far south as Hwy 84. Confidence south of I-20 is
lower but a Marginal fits for some isolated strong to severe
activity. For sensible forecast elements, highs today & lows
tonight, will be seasonably warm, some 5-10 degrees above (highs of

Monday through Saturday...no big changes to the extended forecast.
Still looking for a disturbance to pass through the region nearly
everyday this week, bringing showers and thunderstorms. Upper
level disturbances may bring two rounds early Monday for the
northern half of the area. Guidance suggests a stalled front,
maybe some left over outflow boundaries in the afternoon will
support thunderstorms across the south/southeast into the evening.
Another wave on Wednesday rides the stalled boundary across the
southern portions of the area, for now it looks like general
thunderstorms. Thursday may see some strong storms developing
along a cold front moving through the area. The boundary passes
in late afternoon with an increasing LLJ. Storms linger into
Friday, as the boundary moves out. Cooler air quickly settles in
behind it. The GFS has a weak boundary/clouds passing on Saturday,
but no rain. Looking for high pressure to settle in for the
weekend and maintain into the following week. There are some
subtle differences in the temperatures for next weekend, MEX
guidance is cooler, especially with drier air and clear skies.
Expect near normal temperatures through the week. It will be
interesting to see if near 60 lows and highs near 80 Friday/Saturday
will develop. /07/

&&

.AVIATION...
(00Z TAFS)
Issued at 653 PM CDT Sun May 25 2025

Numerous TSRA wl affect the northern and cntrl TAF sites through
06Z as a line of TSRA sags south through the area. This will bring
reduced flying conditions but away from the TSRA VFR conditions
wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to
develop and then prevail until after 15Z before improving. VFR
conditions are expected to prevail Mon aftn but scattered to
numerous TSRA are expected over the northern half of the area
again. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  89  72  86 /  30  60  30  80
Meridian      68  90  70  88 /  40  70  30  80
Vicksburg     71  88  72  83 /  30  60  30  80
Hattiesburg   73  93  74  91 /  20  40  10  60
Natchez       71  88  72  84 /  20  40  20  70
Greenville    70  82  70  80 /  70  80  70  80
Greenwood     70  85  70  81 /  70  90  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/07/22

In the hours before

Local storm report, May 25, 7:59 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
759 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Dmg     Schlater                33.64N 90.35W
05/25/2025                   Leflore            MS   Public

            Numerous trees down.

&&

CR
Local storm report, May 25, 8:00 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
800 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Dmg     Greenwood               33.52N 90.19W
05/25/2025                   Leflore            MS   Public

            Numerous trees down.

&&

CR
Local storm report, May 25, 8:25 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
825 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     Tstm Wnd Dmg     1 SSW Eskridge          33.56N 89.70W
05/25/2025                   Montgomery         MS   Law Enforcement

            Law enforcement reported numerous trees down
            between Winona and Duck Hill.

&&

CR
Local storm report, May 25, 8:36 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
836 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Tstm Wnd Dmg     Anguilla                32.98N 90.83W
05/25/2025                   Sharkey            MS   Emergency Mngr

            Power line down on Ann Dr.

&&

CE
Local storm report, May 25, 8:38 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
838 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Tstm Wnd Dmg     3 SSW Steens            33.52N 88.34W
05/25/2025                   Lowndes            MS   Emergency Mngr

            Tree and power lines down at Hwy 50 and
            Tabernacle Rd.

&&

CE
Local storm report, May 25, 8:42 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
842 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Tstm Wnd Dmg     1 SW Chester            33.35N 89.25W
05/25/2025                   Choctaw            MS   Law Enforcement

            Law enforcement reported numerous trees and
            powerlines down across Choctaw county.

&&

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTSevere Thunderstorm WarningJANAshley, Chicot71 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningJANAshley92 min
May 25, 8:05 PM CDTFlash Flood WarningJANChicot3 hr
May 26, 9:35 AM CDTSpecial Weather StatementJANAshley40 min
May 26, 10:08 AM CDTFlood WatchJANAshley, Chicot21 hr
May 26, 10:25 AM CDTSpecial Weather StatementJANAshley50 min
May 26, 11:39 AM CDTSpecial Weather StatementJANChicot66 min

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.